Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 9, NWS Green Bay, WI

May 4, 2018Manitowoc County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 4, 2018, 2:44 PM CDT for Manitowoc County, Wisconsin. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2018, 2:44 PM CDT (19:44 UTC)
Expired
May 6, 2018, 7:40 PM CDT
In force
53 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manitowoc River at Manitowoc (MTWW3). The gauge peaked at 11.49 ft at May 4, 2018, 2:00 PM CDT.

actionminormoderate68101205/0405/0505/0605/0705/08
Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

477 
WGUS43 KGRB 041944
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
244 PM CDT Fri May 4 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Manitowoc River near Manitowoc affecting Manitowoc County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC071-051044-
/O.NEW.KGRB.FL.W.0009.180504T1944Z-000000T0000Z/
/MTWW3.1.ER.180504T1339Z.180504T1900Z.000000T0000Z.NR/
244 PM CDT Fri May 4 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Manitowoc River near Manitowoc.
* At  2:00 PM Friday the stage was 11.5 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 12.0 feet. Up to 2 feet of water may be covering 
  portions of Clay Pit Road and Broadway Street Park Road in the city
  of Manitowoc.  Parts of Mill road and North Rapids road is covered 
  by up to a foot of water.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
5 follow-up statements
230 
WGUS83 KGRB 050343
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1043 PM CDT Fri May 4 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Manitowoc River near Manitowoc affecting Manitowoc County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC071-051843-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.1.ER.180504T1339Z.180504T1900Z.000000T0000Z.NR/
1043 PM CDT Fri May 4 2018

The Flood Warning continues for
  The Manitowoc River near Manitowoc.
* At 10:00 PM Friday the stage was 10.6 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 11.0 feet. Up to a foot of water is covering portions of
  Clay Pit Road and Broadway Street Park Road.  Widespread low land 
  flooding is occurring.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
291 
WGUS83 KGRB 051536
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1036 AM CDT Sat May 5 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Wolf River at New London affecting Outagamie...Waupaca and Winnebago
  Counties
  

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties
  
  Manitowoc River near Manitowoc affecting Manitowoc County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC087-115-135-060636-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.3.RS.180424T1733Z.180429T1240Z.000000T0000Z.NR/
1036 AM CDT Sat May 5 2018

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:30 AM Saturday the stage was 13.8 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to a stage of 13.5 feet 
  by tomorrow morning.
* Impacts at 14.0 feet. Water is about a foot below the bottom of the
  highway 54 bridge.  Floodwaters begin spreading over parts of 
  Shiocton adjacent to the river including River and Mills streets.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

WIC087-135-139-060636-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-180512T1200Z/
/NEWW3.1.RS.180427T0630Z.180507T0000Z.180511T1800Z.NO/
1036 AM CDT Sat May 5 2018

The Flood Warning continues for
  The Wolf River at New London.
* At 10:00 AM Saturday the stage was 9.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 9.7 feet by 
  tomorrow evening. The river will fall below flood stage Friday 
  early afternoon.
* Impacts at 9.5 feet. Up to a foot of water is surrounding 
  structures along West River Drive in Freemont.  Several inches of 
  flood waters begin to cover portions of Burton Road near Pheifer 
  Park.  Water is approaching portions of West Wolf Avenue near New 
  London.  

&&

LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
      4441 8890 4442 8867             

$$

WIC071-060636-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
1036 AM CDT Sat May 5 2018

The Flood Warning continues for
  The Manitowoc River near Manitowoc.
* At 10:00 AM Saturday the stage was 10.5 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 11.0 feet. Up to a foot of water is covering portions of
  Clay Pit Road and Broadway Street Park Road.  Widespread low land 
  flooding is occurring.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
420 
WGUS83 KGRB 060243
FLSGRB

Flood Statement
National Weather Service Green Bay WI
943 PM CDT Sat May 5 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wolf River at New London affecting Outagamie...Waupaca and Winnebago
  Counties

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties
  
  Manitowoc River near Manitowoc affecting Manitowoc County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC087-115-135-061743-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.3.RS.180424T1733Z.180429T1240Z.000000T0000Z.NR/
943 PM CDT Sat May 5 2018

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:30 AM Saturday the stage was 13.8 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to a stage of 13.8 feet 
  by Monday morning.
* Impacts at 14.0 feet. Water is about a foot below the bottom of the
  highway 54 bridge.  Floodwaters begin spreading over parts of 
  Shiocton adjacent to the river including River and Mills streets.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

WIC087-135-139-061743-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-180512T0600Z/
/NEWW3.1.RS.180427T0630Z.180507T0000Z.180511T1200Z.NO/
943 PM CDT Sat May 5 2018

The Flood Warning continues for
  The Wolf River at New London.
* At  9:00 PM Saturday the stage was 9.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 9.7 feet by 
  tomorrow evening. The river will fall below flood stage Friday 
  morning.
* Impacts at 9.5 feet. Up to a foot of water is surrounding 
  structures along West River Drive in Freemont.  Several inches of 
  flood waters begin to cover portions of Burton Road near Pheifer 
  Park.  Water is approaching portions of West Wolf Avenue near New 
  London.  

&&

LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
      4441 8890 4442 8867             

$$

WIC071-061743-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
943 PM CDT Sat May 5 2018

The Flood Warning continues for
  The Manitowoc River near Manitowoc.
* At  9:00 PM Saturday the stage was 10.4 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 10.0 feet. There is widespread flooding of low land and 
  agricultural land.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
492 
WGUS83 KGRB 061730
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1230 PM CDT Sun May 6 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Manitowoc River near Manitowoc affecting Manitowoc County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC071-070830-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
1230 PM CDT Sun May 6 2018

The Flood Warning continues for
  The Manitowoc River near Manitowoc.
* At 11:00 AM Sunday the stage was 10.0 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 10.0 feet. There is widespread flooding of low land and 
  agricultural land.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
317 
WGUS83 KGRB 070040
FLSGRB

Flood Statement
National Weather Service Green Bay WI
740 PM CDT Sun May 6 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...


  Manitowoc River near Manitowoc AFFECTING Manitowoc County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC071-070110-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-180507T0040Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.180506T1830Z.NR/
740 PM CDT Sun May 6 2018

The Flood Warning is cancelled for
  The Manitowoc River near Manitowoc.
* At  7:00 PM Sunday the stage was 9.9 feet. 
* Flood stage is 10.0 feet. 
* Impacts at 10.0 feet. There is widespread flooding of low land and 
  agricultural land.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 4, 2:36 PM CDT, 8 minutes earlier.

Area forecast discussion, May 4, 2:36 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
236 PM CDT Fri May 4 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 235 PM CDT Fri May 4 2018

The latest RAP analysis and satellite/radar imagery show low
pressure exiting the region to the east over Lake Huron early this
afternoon. Meanwhile, skies cleared behind the low by 1 pm across
most of the region, but only for scattered/broken high based cu
to pop across the northwoods. A few showers have also popped up
over Marinette county. Mostly clear conditions prevail over the
Dakotas and Minnesota, with only some alto-cu up there as well.
With quiet conditions expected tonight, forecast concerns shift to
low humidities and shower chances on Saturday.

Tonight...Northern WI will remain on the southern edge of the
northern branch of the jet stream. Cu will likely diminish with
loss of daytime heating, but additional high based clouds may
push into the region at times through the night. But otherwise,
mostly clear conditions are expected once clouds across the north
dissipate. There looks to be just enough wind to prevent fog
across areas that were hard hit with rainfall lately. Low
temperatures ranging from the low 40s over Vilas county to the
upper 40s over the southern Fox Valley.

Saturday...A shortwave will be digging across south-central
Canada and pushing a cold front into northern WI in the afternoon.
Skies are expected to be mostly clear until then, before see
clouds push from northwest to southeast in the afternoon. A dry
airmass will be in place ahead of the front, with humidities
falling into the 20 to 35 pct range at most locations by midday.
Consequently, models struggle to produce instability until very
late in the day. Have therefore backed off on the chance of precip
until after 21z. Chances will be highest over northern WI where
convergence is maximized. Cannot rule out a thunderstorm,
particularly over central WI very late in the day. Highs remaining
warm in the low to mid 70s away from Lake Michigan.

.LONG TERM...Saturday Night Through Friday
Issued at 235 PM CDT Fri May 4 2018

An upper level disturbance will move across the region Saturday
night. The models today are more bullish in rainfall totals
compared to the morning run. Although there is no distinct vort
max with this system, the weak disturbance combined with the right
entrance region of a 300 mb jet streak north of Wisconsin could
trigger scattered thunderstorms well into the evening and early
morning hours across the east. Low wet bulb heights and steep mid
level lapse rates would support scattered thunderstorms with small
hail. Bufkit soundings indicated high based convection with an
invert v signature. Some of the stronger storms could also produce
gusty winds to 40 mph. A perusal of some of the severe weather
parameters indicated total totals from 45 to 55, and 0-6 km shear
values around 40 knots, thus could not totally rule out an
isolated severe storm, especially during the evening hours.

High pressure will dominate the weather pattern on Sunday with
low relative humidity readings during the afternoon. High pressure
will dominate the weather pattern Monday and Tuesday, bringing a
chance for the area to dry from last nights rains. Did lower
dewpoint values each day to account for the sandy soil biases.
The next weather make arrives late Tuesday night, if not
Wednesday. This system if the ECMWF is correct would bring another
round of heavy rain to much of the area. Model differences for now
preclude adding heavy rain to the Hazardous Weather Outlook (HWO).
Only minor changes made to max/min temperatures during the period
to account for our cold bias sites at night, and the warmer bias
sites during the day.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1136 AM CDT Fri May 4 2018

With rain exiting eastern WI, clouds will quickly follow suit
early this afternoon. High based cu is then expected through the
rest of the taf period.  A cold front may produce scattered
showers and thunderstorms, mainly on Saturday night. Some of the
storms could produce small hail and gusty surface winds.
&&

.HYDROLOGY...
Issued at 235 PM CDT Fri May 4 2018

A flood advisory will continue for portions of Calumet and
northwest Manitowoc county until early this evening. A narrow
stripe of 2 to 5 inches of rainfall caused washed out and flooded
roads. Runoff from the rain over the last 18 hours will continue
to lead to localized flooding and and fast flows on rivers and
creeks.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Eckberg
AVIATION.......MPC
HYDROLOGY......MPC
Hazardous weather outlook, May 4, 2:29 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
229 PM CDT Fri May 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
229 PM CDT Fri May 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Some rivers and streams south of highway 29 may continue to rise
to bankfull or higher due to the heavy rains that fell last night.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Showers and thunderstorms are expected late Saturday afternoon
and Saturday night. Some of the stronger storms may produce wind
gusts up to 40 mph, small hail, and brief heavy rain.

Elevated fire weather conditions are expected over northern
Wisconsin on Saturday due to forecast temperatures in the 70s and
low humidities.

River levels will continue rise this weekend across central and
northeast Wisconsin. Those who reside near rivers, especially
along the Wolf River, should pay close attention to water levels
and the latest hydrologic forecasts.

There is a chance of thunderstorms during the middle of next week.
It is to early to determine if any of these storms would become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-051930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
229 PM CDT Fri May 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Scattered thunderstorms could pose a hazard to mariners Saturday
night. The stronger storms could produce wind gusts up to 40 mph,
small hail, and brief heavy rain along with locally higher waves.

MPC/Eckberg

In the hours before

Local storm report, May 4, 9:07 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 AM CDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HEAVY RAIN       KAUKAUNA                44.28N 88.27W
05/04/2018  M1.77 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, May 4, 9:30 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
930 AM CDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLOOD            REEDSVILLE              44.16N 87.96W
05/04/2018                   MANITOWOC          WI   EMERGENCY MNGR

            HIGHWAY W WASHED OUT IN SPOTS NEAR REEDSVILLE. CREEK THAT
            RUNS THROUGH TOWN IS FLOODING WHILE WATER IS UP TO THE
            BOTTOM OF THE BRIDGE.

&&

ECKBERG
Local storm report, May 4, 9:59 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       TWO RIVERS              44.15N 87.56W
05/04/2018  M1.25 INCH       MANITOWOC          WI   TRAINED SPOTTER

            OVERNIGHT TOTAL RAINFALL

&&

TIMMU
Local storm report, May 4, 11:15 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HEAVY RAIN       CHILTON                 44.03N 88.16W
05/04/2018  M3.60 INCH       CALUMET            WI   TRAINED SPOTTER

            3.36 BEFORE 7AM, 0.24 AFTER

&&

TIMMU

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:16 PM CDTFlood WatchGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more7 hr
May 3, 9:40 PM CDTSmall Craft AdvisoryGRB16 hr
May 4, 3:05 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more6 hr
May 4, 9:51 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc3 hr
May 4, 12:44 PM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc6 hr
May 4, 3:33 PM CDTFlash Flood WatchGRBManitowoc16 hr
May 4, 6:10 PM CDTAreal Flood WarningGRBCalumet, Manitowoc9 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.